| Catalog Number |
297500300 |
| Medical Device Problem Codes |
Calibration Problem (2890); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/26/2025
Type of Reportable Event
Malfunction
Event or Problem Description
Reclaim torque assembly stripped and failed to properly torque final bolt implant.Surgeon manually torqued bolt.Was surgery delayed due to the reported event? --> yes, if yes, number of minutes: --> 3, action taken when event occurred? --> surgeon manually torqued final bolt, was procedure successfully completed? --> yes, were fragments generated? --> no, if yes, were they removed easily without additional intervention? --> unknown, patient status/ outcome / consequences --> no, patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)?--> no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> no, is the patient part of a clinical study --> no, (b)(4).Device property of -->other, device in possession of -->hospital, (b)(4).Device property of -->other, device in possession of -->hospital by checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.--> true.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added: a1, d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided: "reclaim torque assembly stripped and failed to properly torque final bolt implant.Surgeon manually torqued bolt".The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found scratched on the adaptor inner surface.Device had signs of usage on its overall surface and no other anomaly was identified.The observed condition of the device can be consistent with exposure to unintended forces such as assembling its mating component (adaptor) in a misaligned position; activating the device before it was fully seated/assembled.Properly handling and attention to the approved use of the device diminishes the risk of failure.As per reclaim¿ revision hip system surgical technique (103808717), page 24, the following precautions need to be followed: 1) "ensure that the distal end of the torque wrench assembly engages the head of the bolt.To tighten the bolt, turn the t-handle of the torque wrench assembly clockwise until the t-handle clicks.This ensures that the appropriate torque has been applied, and the locking bolt assembly has been fully seated"; 2) "when attaching the t-handle, it needs to meet the level of the red line in order to securely lock in place"; and 3) "t-handle must be firmly inserted onto the torque wrench body attachment until it is securely engaged".A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was unable to be performed due to the post-manufacturing damage of the returned mating component (reclaim pronged stem stblzr); however, it is reasonable to confirm the device could not torque as intended as a consequence of the damaged observed on both devices.The overall complaint was confirmed as the observed condition of the reclaim bolt torq wrench hndl would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: e1 (facility name), h3.The expiration date (12/31/2039) in the initial medwatch was reported in error.The device involved was an instrument and does not have an expiration date.